Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 261, NWS Albuquerque, NM

August 17, 2015De Baca County, Guadalupe County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 17, 2015, 5:56 PM MDT for De Baca County, Guadalupe County, Lincoln County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 5:56 PM MDT (23:56 UTC)
Expired
Aug 17, 2015, 6:45 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties De Baca County, NM, Guadalupe County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS55 KABQ 172356
SVRABQ
NMC011-019-027-180045-
/O.NEW.KABQ.SV.W.0261.150817T2356Z-150818T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 PM MDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO...
  WEST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO...
  SOUTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 645 PM MDT

* AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  VAUGHN...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RAMON.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 173 AND 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3444 10530 3456 10514 3427 10475 3409 10516
TIME...MOT...LOC 2356Z 318DEG 21KT 3445 10517 

HAIL...1.25IN
WIND...60MPH

$$

34
2 follow-up statements
067 
WWUS55 KABQ 180003
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT MON AUG 17 2015

NMC011-019-027-180045-
/O.CON.KABQ.SV.W.0261.000000T0000Z-150818T0045Z/
LINCOLN-DE BACA-GUADALUPE-
603 PM MDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN LINCOLN...WEST CENTRAL DE BACA AND SOUTHWESTERN
GUADALUPE COUNTIES...

AT 603 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
VAUGHN...MOVING SOUTHEAST AT 25 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
RAMON.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 173 AND 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3444 10530 3456 10514 3427 10475 3409 10516
TIME...MOT...LOC 0003Z 319DEG 22KT 3440 10513 

HAIL...2.75IN
WIND...60MPH
 
$$

34
857 
WWUS55 KABQ 180021
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT MON AUG 17 2015

NMC011-019-180031-
/O.CAN.KABQ.SV.W.0261.000000T0000Z-150818T0045Z/
DE BACA-GUADALUPE-
621 PM MDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DE BACA AND
SOUTHWESTERN GUADALUPE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3409 10516 3434 10526 3435 10519 3435 10506
      3420 10490
TIME...MOT...LOC 0021Z 343DEG 26KT 3429 10517 

$$

NMC027-180045-
/O.CON.KABQ.SV.W.0261.000000T0000Z-150818T0045Z/
LINCOLN-
621 PM MDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN LINCOLN COUNTY...

AT 621 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF
RAMON...OR 21 MILES SOUTH OF VAUGHN...MOVING SOUTH AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3409 10516 3434 10526 3435 10519 3435 10506
      3420 10490
TIME...MOT...LOC 0021Z 343DEG 26KT 3429 10517 

HAIL...1.75IN
WIND...60MPH
 
$$

34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 5:41 PM MDT, 15 minutes earlier.

Area forecast discussion, Aug 17, 5:41 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT MON AUG 17 2015

.AVIATION...
00Z TAF CYCLE
NORTHWEST FLOW ALOFT WITH DRIER AIR PUSHING INTO WESTERN AND
CENTRAL NM. ISOLD SHOWERS/STORMS GENLY FROM THE RGV WESTWARD WITH
SCATTERED ACTIVITY...AND ISOLD SVR STORMS WITH LARGE
HAIL...CENTRAL MT CHAIN EASTWARD. MVFR/IFR CIGS/VBSYS IN THE
STRONGER ACTIVITY WITH BRIEF TERRAIN OBSCURATIONS. SHORT TERM
MODELS INDICATE CONVECTION TO PERSIST OVER THE ERN PLAINS AFT
06Z. SURFACE BOUNDARY TO DROP INTO THE ERN PLAINS AFT 18/15Z BUT
DRIER AIR ALOFT WILL CONTINUE TO SPREAD OVER THE REGION ON NW FLOW
ALOFT.

&&

.PREV DISCUSSION...341 PM MDT MON AUG 17 2015...
.SYNOPSIS...
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
ACROSS MUCH OF NORTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS. THEREAFTER...A DRYING TREND WILL
COMMENCE. MUCH FEWER STORMS ARE EXPECTED TUESDAY THROUGH THURSDAY.
A BACK DOOR FRONT ON TUESDAY NIGHT WILL RESULT IN FALL LIKE
TEMPERATURES ON WEDNESDAY ACROSS THE EASTERN PLAINS. LATER IN THE
WEEK...A SLOW INCREASE IN THUNDERSTORM ACTIVITY IS POSSIBLE.

&&

.DISCUSSION...
SEVERE WEATHER REMAINS POSSIBLE THROUGH THIS EVENING ACROSS THE
NORTHEAST QUADRANT OF NM. 35 TO 40KTS OF BULK SHEAR AND CAPE UP TO
2500 J/KG PER LAPS ANALYSIS WILL PROVIDE AN ENVIRONMENT VERY
SUITABLE FOR STORMS TO BECOME SEVERE AS THEY MOVE OFF THE HIGHER
TERRAIN INTO THE NE PLAINS. A JET MAX WILL ALSO AID IN TSTM
DEVELOPMENT AND FOCUS ACTIVITY ACROSS THE NE. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THIS ACTIVITY.
THE LATEST HRRR SHOWS MOST OF THIS INITIAL ROUND OF ACTIVITY
EXITING NM BY MID EVENING...BUT ANOTHER ROUND OF STORMS MAY
DEVELOP LATER THANKS TO OUTFLOW BOUNDARIES MOVING IN FROM SE CO.

THE UPPER LEVEL TROUGH WILL CROSS THE CENTRAL ROCKIES TONIGHT AND
THE ASSOCIATED PACIFIC FRONT WILL SLIDE THROUGH CENTRAL AND
WESTERN NM. MUCH DRIER AIR BEHIND THE TROUGH AND BREEZY WINDS WILL
MIX DOWN TO THE SURFACE...RESULTING IN SOME OF THE LOWEST
DEWPOINTS WE HAVE SEEN ACROSS THE NW SINCE THE SPRING.
MEANWHILE...THE BACK DOOR SEGMENT OF THE FRONT WILL SLIDE DOWN THE
PLAINS. A FEW STORMS MAY DEVELOP ALONG THE FRONT AND ALONG THE
EAST SLOPES OF THE SANGRES...BUT THE DEEP LAYER OF DRIER AIR ALOFT
WILL LIMIT COVERAGE SIGNIFICANTLY. THE FRONT SHOULD PUSH THRU THE
GAPS OF THE CENTRAL MTN CHAIN TUESDAY NIGHT...BUT THE MOISTURE IT
BRINGS WITH IT SHOULD QUICKLY MIX OUT ON WEDNESDAY WITHIN THE RGV.

ON WEDNESDAY...SOME OF THE MOISTURE ACROSS THE PLAINS WILL ALSO
MIX OUT. CONTINUE LOW LEVEL SOUTHEASTERLY FLOW...HOWEVER...MAY
YIELD A STRAY SHOWER OR TSTM ALONG THE CENTRAL MTN CHAIN...BUT
CONFIDENCE IS PRETTY LOW. THE BIGGER STORY WILL BE THE MUCH COOLER
TEMPS ACROSS THE EAST IN THE WAKE OF THE BACK DOOR FRONT. MOST
AREAS WILL STRUGGLE TO REACH 80.

ANOTHER WEAK WAVE LOOKS TO CROSS NM ON THURSDAY...BUT CONTINUED
DRY AIR OVER THE STATE WILL CONTINUE TO LIMIT TSTM ACTIVITY. SE
PORTIONS OF THE CWA MAY BE FAVORED FOR AN ISOLATED STORM WHERE
BETTER LOW LEVEL MOISTURE EXISTS.

CONFIDENCE REMAINS LOW IN THE FORECAST FRIDAY AND BEYOND. MODELS
CONTINUE TO SUGGEST SOME MOISTURE WILL SEEP UP INTO NM AND WE WILL
SEE A GRADUAL INCREASE IN TSTM ACTIVITY. OF MORE CERTAINTY LOOKS
TO BE ANOTHER BACK DOOR COLD FRONT SLIDING DOWN THE PLAINS OVER
THE WEEKEND WHICH WILL HELP TO MOISTEN UP LOW LEVELS...BUT THE
PARENT TROUGH MAY BRING DRIER AIR OVER NORTHERN NM ONCE AGAIN.
STAY TUNED.

34

&&

.FIRE WEATHER...
FAIRLY ACTIVE AND VIGOROUS BATCH OF SHOWERS AND STORMS AS OF MID
AFTN STRETCHING FROM THE SANGRE DE CRISTOS AND NE HIGHLANDS AND
PLAINS SOUTH AND SOUTHWESTWARD TO THE CENTRAL HIGHLANDS AND MID TO
LOWER RIO GRANDE VALLEY. A FEW HAVE ALREADY BECOME SEVERE ACROSS
THE NORTHERN PORTION OF THIS AREA. THIS ACTIVITY WILL EXPAND SOME
ACROSS THE EASTERN PLAINS THROUGH THE EVE. MOST OF THE NW THIRD OF
THE STATE WILL BE DRY THROUGH THE EVENING AND THIS DRYING TREND
WILL EXPAND SOUTH AND EAST OVER THE NEXT 24 TO 48 HOURS IN THE
WAKE OF A SIGNIFICANT AND EARLIER THAN USUAL MID TO UPPER LOW
PRESSURE TROUGH. ACCOMPANYING AND IN THE WAKE OF THE TROUGH WILL
BE A STRENGTHENING NORTHWEST FLOW ALOFT OVER CENTRAL AND NORTHERN
NEW MEXICO THAT WILL USHER THE MUCH DRIER AIR MASS FROM NW TO SE.

WEST AND NW NEAR SFC WINDS WILL BE PERKING UP SIGNIFICANTLY ACROSS
MUCH OF NORTHERN NM TUE IN RESPONSE TO THE INCREASED NW FLOW ALOFT.
SOME SPOTTY AND LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE OVER AREAS MAINLY BETWEEN THE NW PLATEAU AND THE HIGH
TERRAIN OF RIO ARRIBA AND LOS ALAMOS COUNTIES. THESE CONDITIONS ARE
NOT EXPECTED TO BE WIDESPREAD AND GIVEN CURRENT FUEL STATUS AND
LOW/MODERATE FIRE DANGER...FIRE WEATHER HIGHLIGHTS WILL NOT BE
ISSUED. STILL MIN RH WILL REALLY CRATER OCCUR ON TUE. SURFACE DEW
POINTS WILL DROP INTO THE 20S AND 30S ACROSS THE NW THIRD TO
NEARLY HALF OF FCST AREA TUE AFTN.

DAYTIME TEMPS WILL LOWER BY 5 TO 15 DEGREES...THE MOST EAST...WED IN
WAKE OF AN ASSOCIATED PACIFIC FRONT AS WELL AS A BACKDOOR SEGMENT OF
THE FRONTAL SYSTEM. THE LATTER WILL REACH NE AREAS ON TUESDAY...WITH
THE MAIN SOUTHWARD SURGE TUE NIGHT INTO WED. THIS SHOULD BRING AT
LEAST A MODERATE EAST GAP WIND INTO PORTIONS OF THE RIO GRANDE
VALLEY AND  THUS DEW POINTS WILL RECOVER EAST OF THE CENTRAL
MOUNTAIN CHAIN AND TO A LESSER DEGREE INTO THE RIO GRANDE VALLEY FOR
WED.

THE WED TO THU PERIOD SHOULD FEATURE LITTLE OR NO THUNDER IN THE
FCST AREA. EXPECT WARMING TEMPERATURES AND SLIGHT MOISTURE INCREASE
FOR LATE WEEK AS HIGH PRESSURE BUILDS AND THE AIR MASS GRADUALLY
RECOVERS. EXCELLENT VENTILATION THE NEXT 3 TO 5 DAYS...EXCEPT THE
EAST HALF ON WED MAY ONLY REACH FAIR TO GOOD LVLS.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 17, 5:21 AM MDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MDT MON AUG 17 2015

NMZ501>540-181130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
521 AM MDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING MAINLY FROM THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS EASTWARD TO TEXAS LINE. HAIL UP TO QUARTER SIZED AND
STRONG WINDS WILL BE THE PRIMARY THREATS. OTHERWISE...ANY SLOW-
MOVING STORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. STORM MOTION WILL
GENERALLY BE TOWARD THE SOUTHEAST AT 10 MPH OR LESS. THUNDERSTORMS
WILL FAVOR EASTERN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MUCH DRIER AND WINDIER PATTERN WILL DEVELOPS TUESDAY WITH LARGELY
THUNDERSTORM FREE CONDITIONS EXPECTED TUESDAY THROUGH THURSDAY.
MONSOON MOISTURE IS FORECAST TO RETURN FRIDAY AND REMAIN IN PLACE
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Aug 17, 4:09 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT MON AUG 17 2015

NMZ524>526-172245-
UPPER TULAROSA VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL
MOUNTAINS-
409 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 445 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CLAUNCH...OR 21 MILES
SOUTHWEST OF CORONA...MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANCHO.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3411 10600 3417 10580 3390 10563 3381 10600
TIME...MOT...LOC 2209Z 354DEG 14KT 3405 10588

SHOEMAKE
Local storm report, Aug 17, 4:24 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
424 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             25 ENE FOLSOM           36.99N 103.50W
08/17/2015  E1.00 INCH       UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502370

JF
Special weather statement, Aug 17, 4:36 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT MON AUG 17 2015

NMZ530-172300-
UNION COUNTY-
436 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
500 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF KENTON...OR 28 MILES EAST OF DES
MOINES...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3680 10313 3681 10343 3682 10343 3697 10345
      3700 10331 3700 10319
TIME...MOT...LOC 2236Z 262DEG 12KT 3689 10335

SHOEMAKE
Special weather statement, Aug 17, 4:58 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
458 PM MDT MON AUG 17 2015

NMZ523-533-172330-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
458 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GUADALUPE AND EAST
CENTRAL TORRANCE COUNTIES UNTIL 530 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENCINO...OR 14 MILES WEST OF VAUGHN...MOVING
SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VAUGHN...ENCINO AND DURAN.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 198 AND 203...AND
BETWEEN MILE MARKERS 223 AND 224.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3461 10558 3474 10543 3453 10510 3434 10534
TIME...MOT...LOC 2258Z 316DEG 20KT 3463 10545

34
Special weather statement, Aug 17, 5:29 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MDT MON AUG 17 2015

NMZ533-180000-
GUADALUPE COUNTY-
529 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE COUNTY
UNTIL 600 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA ROSA...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA ROSA AND PUERTO DE LUNA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 271 AND 287.

OTHER LOCATIONS AFFECTED INCLUDE POWER DAM LAKE.

&&

LAT...LON 3496 10474 3508 10458 3489 10431 3471 10456
TIME...MOT...LOC 2329Z 319DEG 14KT 3497 10461

34
Local storm report, Aug 17, 5:36 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             4 NW GRENVILLE          36.63N 103.66W
08/17/2015  E1.00 INCH       UNION              NM   NMDOT

            PEA TO QUARTER SIZE HAIL ALONG US 64 BETWEEN DES MOINES
            AND GRENVILLE.

&&

EVENT NUMBER ABQ1502371

JF

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:05 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval115 min
Aug 16, 6:12 PM MDTSpecial Weather StatementABQUnion33 min
Aug 16, 7:08 PM MDTSpecial Weather StatementABQQuay37 min
Aug 17, 12:10 PM MDTSpecial Weather StatementABQTaos35 min
Aug 17, 12:17 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos43 min
Aug 17, 1:41 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos34 min
Aug 17, 1:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Aug 17, 1:52 PM MDTSpecial Weather StatementABQMora23 min
Aug 17, 1:56 PM MDTSevere Thunderstorm WarningABQRio Arriba27 min
Aug 17, 2:15 PM MDTSpecial Weather StatementABQMora45 min
Aug 17, 2:33 PM MDTSevere Thunderstorm WarningABQMora, San Miguel42 min
Aug 17, 2:48 PM MDTSpecial Weather StatementABQMora27 min
Aug 17, 3:13 PM MDTSevere Thunderstorm WarningABQMora, San Miguel47 min
Aug 17, 3:32 PM MDTSevere Thunderstorm WarningABQUnion28 min
Aug 17, 3:38 PM MDTAreal Flood AdvisoryABQMora, San Miguel112 min
Aug 17, 3:39 PM MDTSpecial Weather StatementABQBernalillo36 min
Aug 17, 3:57 PM MDTSevere Thunderstorm WarningABQSan Miguel48 min
Aug 17, 4:00 PM MDTSevere Thunderstorm WarningABQUnion30 min
Aug 17, 4:02 PM MDTSevere Thunderstorm WarningABQGuadalupe28 min
Aug 17, 4:05 PM MDTSevere Thunderstorm WarningABQLincoln25 min
Aug 17, 4:09 PM MDTSpecial Weather StatementABQLincoln36 min
Aug 17, 4:25 PM MDTAreal Flood AdvisoryABQUnion110 min
Aug 17, 4:28 PM MDTSevere Thunderstorm WarningABQUnion47 min
Aug 17, 4:28 PM MDTSevere Thunderstorm WarningABQGuadalupe47 min
Aug 17, 4:30 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel25 min
Aug 17, 4:36 PM MDTSpecial Weather StatementABQUnion24 min
Aug 17, 4:50 PM MDTSevere Thunderstorm WarningABQUnion40 min
Aug 17, 4:58 PM MDTSpecial Weather StatementABQTorrance32 min
Aug 17, 5:11 PM MDTSevere Thunderstorm WarningABQGuadalupe49 min
Aug 17, 5:11 PM MDTSevere Thunderstorm WarningABQUnion49 min
Aug 17, 5:29 PM MDTSpecial Weather StatementABQGuadalupe31 min
Aug 17, 5:36 PM MDTAreal Flood AdvisoryABQUnion114 min
Aug 17, 5:58 PM MDTSevere Thunderstorm WarningABQUnion47 min
Aug 17, 5:59 PM MDTSpecial Weather StatementABQDe Baca31 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.